Vol. 11, No. 4, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 7, 1643–1890
Issue 6, 1397–1642
Issue 5, 1149–1396
Issue 4, 867–1148
Issue 3, 605–866
Issue 2, 259–604
Issue 1, 1–258

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Other MSP Journals
This article is available for purchase or by subscription. See below.
Beyond the BKM criterion for the 2D resistive magnetohydrodynamic equations

Léo Agélas

Vol. 11 (2018), No. 4, 899–918

The question of whether the two-dimensional (2D) magnetohydrodynamic (MHD) equations with only magnetic diffusion can develop a finite-time singularity from smooth initial data is a challenging open problem in fluid dynamics and mathematics. In this paper, we derive a regularity criterion less restrictive than the Beale–Kato–Majda (BKM) regularity criterion type, namely any solution (u,b) C([0,T[;Hr(2)) with r > 2 remains in Hr(2) up to time T under the assumption that

0T u(t)1 2 log(e + u(t))dt < +.

This regularity criterion may stand as a great improvement over the usual BKM regularity criterion, which states that if 0T× u(t)dt < + then the solution (u,b) C([0,T[;Hr(2)) with r > 2 remains in Hr(2) up to time T. Furthermore, our result applies also to a class of equations arising in hydrodynamics and studied by Elgindi and Masmoudi (2014) for their L ill-posedness.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

MHD, Navier–Stokes, Euler, BKM criterion
Mathematical Subject Classification 2010
Primary: 35Q31, 35Q61
Received: 16 January 2017
Revised: 12 September 2017
Accepted: 14 November 2017
Published: 12 January 2018
Léo Agélas
Department of Mathematics
IFP Energies nouvelles